Arkansas, 2005Damaging Wind in Arkansas, August 21, 2005
August 21, 2005 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 1:54 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 21, 1:54 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CDT SUN AUG 21 2005
.SHORT TERM...TONIGHT THROUGH FRIDAY
HIGH PRESSURE CONTINUED OVER ARKANSAS TODAY. SATELLITE IMAGES SHOWED
CLEAR SKIES OVER THE AREA THROUGH THE MORNING THEN HEATING IN THE
AFTERNOON CAUSED THE DEVELOPMENT OF CUMULUS CLOUDS. KLZK RADAR SHOWS
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA AND MOVING VERY
SLOWLY.
AN OLD SURFACE BOUNDARY ACROSS THE STATE WAS PROVIDING THE FOCUS FOR
MOST OF THE THUNDERSTORMS THIS AFTERNOON. ANOTHER COLD FRONT WAS
LOCATED IN NORTHERN MISSOURI. THIS FRONT WILL REMAIN IN MISSOURI
THROUGH MONDAY. THE BOUNDARY OVER ARKANSAS WILL ALSO BE SLOW TO MOVE
SOUTH. A MID LEVEL LOW WAS NOTED IN WATER VAPOR IMAGERY OVER
NORTHEAST OKLAHOMA. WILL NEED TO KEEP AN EYE ON THIS AS IT MOVES
THROUGH NORTHWEST ARKANSAS THIS EVENING. WILL KEEP CHANCE POPS IN
THE FORECAST THROUGH TUESDAY. SEVERAL SHORT WAVES WILL RIDE THROUGH
THE ZONAL FLOW THROUGH TUESDAY. AS A RESULT MORE CLOUDS AND COOLER
TEMPERATURES ARE EXPECTED FOR MONDAY AND THE HEAT ADVISORY WILL NOT
BE EXTENDED AT THIS TIME.
BY WEDNESDAY...HIGH PRESSURE BUILDS AT THE SURFACE AND ALOFT AND
MOISTURE DECREASES. DRY WEATHER IS EXPECTED WEDNESDAY THROUGH
FRIDAY.
&&
.LONG TERM...FRIDAY NIGHT THROUGH SUNDAY
A HIGH PRESSURE AXIS IS EXPECTED TO EXTEND FROM THE OHIO VALLEY
THROUGH THE MID SOUTH THROUGH THIS PERIOD. DRY CONDITIONS ARE
EXPECTED TO PREVAIL....ALONG WITH NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 74 92 70 90 / 30 40 30 30
HARRISON AR 69 86 66 85 / 40 50 30 30
HOT SPRINGS AR 73 92 72 90 / 30 30 40 40
PINE BLUFF AR 74 94 72 91 / 20 30 40 40
MOUNTAIN HOME AR 69 85 66 85 / 40 50 40 30
MONTICELLO AR 75 95 73 92 / 20 30 40 40
SEARCY AR 73 90 69 89 / 30 40 40 30
MOUNT IDA AR 73 92 71 90 / 30 30 40 40
RUSSELLVILLE AR 72 90 69 88 / 30 40 30 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ021-ARZ022-ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.
&&
SHORT TERM...51 / LONG TERM....55
Hazardous weather outlook, Aug 21, 9:53 AM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT SUN AUG 21 2005
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1053 AM CDT SUN AUG 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON...AS THE ATMOSPHERE DESTABILIZES. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE IN THE AFTERNOON AND EARLY THIS
EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THUNDERSTORMS THAT
REACH SEVERE LEVELS.
MID AND LATE AFTERNOON HEAT VALUES ARE EXPECTED TO RANGE FROM 105 TO
110...ACROSS AREAS ALONG AND TO THE SOUTH OF INTERSTATE 40.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. ISOLATED
STORMS WITH DAMAGING WIND GUSTS ARE AGAIN POSSIBLE LATE MONDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 AND 7 PM TODAY.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK
55
In the hours before
Local storm report, Aug 21, 3:09 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CDT SUN AUG 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG JUDSONIA 35.28N 91.64W
08/21/2005 WHITE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN. ROOF OFF OLD POST OFFICE.
&&
28Thunderstorm Wind, Dallas
- When
- August 21, 4:45 PM CST
- Where
- Dallas County, Carthage
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.067, -92.550
Thunderstorm winds blew down some trees and power lines. Six homes and a business in Carthage also sustained roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, August 21, 2005$609,000 · 60 kt wind · 16 events
- Lightning Strike in Nebraska, August 21, 2005$200,000 · 1 event
- Lightning Strike in Louisiana, August 21, 2005$65,000 · 1 event
- Damaging Wind in Alabama, August 21, 2005$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 21, 2005$30,000 · 50 kt wind · 4 events
- Damaging Wind in Missouri, August 21, 2005$30,000 · 60 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, August 21 to 22, 20051 injured · 55 kt wind · 10 events
- Damaging Wind in Missouri, August 21, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, August 21, 2005$20,000 · 55 kt wind · 1 event
- Damaging Wind in Tennessee, August 21, 2005$18,000 · 60 kt wind · 1 event
- Lightning Strike in Louisiana, August 21, 2005$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475979.